Citation: anonymous566. "Notes of Caution: An Experience with MDMA (Ecstasy) & 5-HTP (exp12039)". Erowid.org. Dec 29, 2004. erowid.org/exp/12039
[Erowid Note: This report is marked as an MDMA report, but readers should be aware that the author mentions not remembering whether the capsule ingested was presumed to be MDMA or MDA.]
For those who don't know (but not for those who possibly know better than me, I don't exactly know how 5-HTP works!), from what I have been told, 5-HTP does something to increase serotonin production in the brain. Used after doing e, it could foreseeably reduce the aftereffects. And it would also boost the e high, maybe to extremes that the user would not enjoy.
My third time taking ecstasy was on a new years. I was with my boyfriend and a friend. We spent the earlier portion of the night hanging out, smoking some weed. I took some gravol too, because in my last experience with e my stomach had been very upset afterwards. Actually, during my 2nd e trip, I had also experienced some weird 'stomach heaving' which involved my stomach heaving as if I was vomiting, but with no gagging or actual throwing up.
Anyway we dropped the e around 1 am - me a gel cap, the other two some form of press tab, and 2 5-HTP pills at the same time. I was slightly apprehensive about adding something to the e because I was really trying to avoid having any stomach problems, but I was told by both my friend and my boyfriend that it was basically just like a vitamin pill, and would only make the high a lot better, more intense. He thought it would be even better with a gel tab, which is pure MDA (or MDMA, I can't remember which was in what I had). Anyway my friend had tried it before with presstabs, and said it was the best high he had had.
Now remember that I was very new to e still, and having a more intensely good trip really wouldn't have been necessary! It had been almost 2 months since I had last done e as well, so I'm sure it would have been wonderful all by itself.
It started out very good. We went for a ride in my car, and probably about 45 mins-1 hour later I was feeling VERY good as I started coming up. All I could do was put my head back and moan 'oohhhh wow'. But after that my memory of the night gets sort of sketchy. I was in the backseat of the car when my stomach heaved (like the last time).. I think I got sort of a confused look on my face because I wasn't feeling nauseous, I assumed it would just be like the last time but went to open the car door to stick my head out just in case (we were parked at this time). As I was reaching for the door I started vomiting uncontrollably, and just made it out of the car, barely. However my head was still swimming in wonderfulness, and I told my friends this. 'Don't worry, I still feel awesome!'.. this was maybe about a half hour to an hour after I started feeling the effects.
Anyway once I'd finally stopped vomiting we decided to go back to my friend's house so I could rest. When we stopped the car outside his house I threw up again, and they got me inside and lay me down in bed. I remember *very* little of what happened after this, but I do remember lying in bed and just feeling completely lost, to the point where it was unpleasant, just too much goodness. My stomach was horribly upset although I didn't vomit anymore, I spent a lot of time in the bathroom with my head resting on the toilet.
The worst part of this experience is that I don't remember feeling good after the vomiting where I said 'I still feel good' to my friends. They took me back to somebody else's house later so I could rest with somebody supervising because they wanted to go out to the water (this was probably around 5 am, I had been sleeping I think or maybe just really out of it). So I fell asleep on this person's couch. Again, I don't remember coming down at all. The other times I have done e, the coming down was just as nice as the rest of it.
When they were back from the water I woke up for awhile, we ended up going out and doing some things like renting movies and stuff. My stomach was really upset for about a week afterwards, every time I ate or even thought about food I felt like shit. And I had chewed my tongue practically to bits. I slept a lot during that day.
However, I did take more of the 5-HTP during the few days following this, and I think it did help increase my serotonin levels so I didn't feel so low/drained from the e as I might have otherwise. That's what I'd recommend it for - not for enhancing the e trip, unless one is very experienced I suppose. Even then, I've heard some people say that it has negative effects on the trip.
I do blame it for making me sick. Perhaps it was just the e on its on, although I never actually threw up from e before. It was a very scary sort of vomiting too, completely uncontrollable when it was happening which I didn't like at all. And like I said, it pushed me so far into an e trip that I remember very little of the night, which I probably would remember pleasantly otherwise.
And that's my story.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.